Tuesday, July 20, 2010

{Day 7} Exhaustion

Dexamethasone (.75mg, oral pill): It's been exactly one week of digesting these steroid pills, and even though some days are worse than others, I'm still feeling thankful to be taking them.

Lupron (5units, subQ injection): Another perfectly painless injection complete, and I'm enjoying the simplicity before we add several more into the mix next week.

As far as we can tell, my body does it's job fairly well in the reproductive department, so I've always been on the lowest dose of meds possible. But it never ceases to amaze me how strongly they still manage to affect me, both physically and mentally.

Only one week into my meds, and I'm already exhausted.

I normally wouldn't complain, because I'd much rather focus on the blessings and miracles that will transpire during this final cycle, but I also want to make sure that I'm being completely real and sharing as much as I can about how I'm coping with these changes. So as I begin to indulge in a bit of whimpering, rest assured that I'm still very much thankful for every step along this glorious path.

But I'm tired, my head is killing me, I can't stop eating, and I'm tired.

Did I mention I'm tired?

It's not so much of a desire to go to bed and never wake up tired, it's more of a feeling of being physically and mentally drained. I'm having trouble focusing at work, finding the energy to keep up with my daily list of things to do, and even making an effort to continue with my beloved yoga and synergy classes take some major self pep talks.

It's easy enough to get up in the morning, but as soon as the early afternoon hours roll in, the constant battle to kick my own butt into gear becomes a full fledged war.

My brain and my heart want to be superwoman and keep up with my old routines, but my body is aching for the hot bath that I know I can't have. My stomach has gone crazy, churning and wriggling inside of me; making me slightly nauseated yet insanely hungry at the same time. My inner "chi" wants to do set after set of sun salutations, down dogs and cobras, but my head aches and throbs for an extra strength Tylenol and a pillow instead. And of course my legs are begging me to let them jog, pleading to push and tone them a little bit harder while I still have the chance, but the one-hundred-plus-degree California weather outside threatens to join forces with my lupron hot flashes to officially kill me.

So there you have it. I haven't even started my stiming medications yet and I'm already a hot, cranky mess.

But I promise, I'm still thankful. Thankful that these changes mean my body is doing its job to prepare for a future pregnancy, and thankful that I have a massive support system to carry me through. Thankful that the majority of these ridiculously high cost meds that are driving me crazy were donated to me, and thankful that I'm healthy enough to be on such a low dose. Thankful that I'm blessed enough to even have the opportunity to be experiencing a fourth IVF cycle in the first place.

Tired, but thankful nonetheless.

Come unto me, all ye that labor and are heavy laden, and I will give you rest.
Matthew 11:28 (KJV)

Dear Heavenly Father,

Thank you for the simple promise that when this world and all it holds exhausts me and wears me down, You are only a prayer away. Remind me to come to You daily with my physical, mental and spiritual burdens, always trusting You to lift each of those extremely heavy-and completely unnecessary-burdens from me, just as You've said You would; and keep me from engaging in a tug-of-war game just moments later, when in my weakness I decide that I'm strong enough to take care of them on my own again.

Please be patient with my inconsistency. and teach me to cast my cares upon You, drop them like it's hot and leave them there; because I know that's the only way I'll find true rest in You,


"Ever tried. Ever failed. No matter. Try Again. Fail again. Fail better."
-Samuel Beckett


A.E. said...

Tab, As always thank you for your honesty and I LOVE your quote at the end!

Brittney said...

How I admire your candor and incredible strength! Thank you for continuing to share your journey with all of us. I'm rooting for you in prayer everyday.

Suzanne said...

Oh honey, I know how you feel. I was on lupron for my first IVF cycle and it turned me into a hysterical crying woman. The meds have always hit me hard and I think that the side effects are tough on everybody. You never cease to amaze and inspire me - if only I had a small fraction of your stong faith! Praying for you to get your BFP!

Robin said...

Take the bath! AND the nap!!! You've earned some rest girl.